MAUDE Adverse Event Report: ABBOTT VASCULAR INC. VIATRAC; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. VIATRAC; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 1008197-30
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a heavily tortuous left upper limb arteriovenous fistula with 60% stenosis.With access obtained in the right inguinal femoral artery, arterio venography was performed and a 6x30mm viatrac 14 plus peripheral dilatation catheter was used for dilatation.The basilic vein was visualized 5 cm proximal to the fistula, and balloon dilatation was again performed followed by an additional arterio venography which showed unobstructed blood flow.During withdrawal there was resistance and the balloon separated.Angiography confirmed the balloon was found at the distal end of the catheter sheath.Retrieval was attempted by cut down then successfully retrieved by snare.Patient had significant bleeding which was controlled by applying manual pressure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no other similar complaints from this lot.The reported patient hemorrhage/blood loss/bleeding is listed in the peripheral dilatation catheter (pdc), viatrac 14 plus, global, instruction for use (ifu) as a known patient effect.Based on the reported information and results of the complaint investigation there is no indication the reported difficulty removing the device, or a balloon separation are related to a potential product quality issue.The investigation was unable to determine a conclusive cause for the reported difficulty removing the device; however, the reported separation, unexpected medical intervention and surgical intervention appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effect of hemorrhage/blood loss/bleeding and the relationship to the device, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.G2- other report source updated.
 
Event or Problem Description
N/a.

Brand Name
VIATRAC
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19828513
Report Number2024168-2024-08811
Device Sequence Number8891548
Product Code LIT
UDI-Device Identifier08717648057151
UDI-Public(01)08717648057151(17)241031(10)2111662
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K221057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number1008197-30
Device Catalogue Number1008197-30
Device Lot Number2111662
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown